icon bookmark-bicon bookmarkicon cameraicon checkicon chevron downicon chevron lefticon chevron righticon chevron upicon closeicon v-compressicon downloadicon editicon v-expandicon fbicon fileicon filtericon flag ruicon full chevron downicon full chevron lefticon full chevron righticon full chevron upicon gpicon insicon mailicon moveicon-musicicon mutedicon nomutedicon okicon v-pauseicon v-playicon searchicon shareicon sign inicon sign upicon stepbackicon stepforicon swipe downicon tagicon tagsicon tgicon trashicon twicon vkicon yticon wticon fm

SECOND health worker in Alaska suffers allergic reaction after getting Pfizer Covid-19 jab

SECOND health worker in Alaska suffers allergic reaction after getting Pfizer Covid-19 jab
A second health-care worker in Alaska has suffered severe adverse reaction to the Pfizer Covid vaccine, according to a local hospital. The second case appears to be mild, while the first affected individual remains hospitalized.

Two cases of severe allergic reaction to the Pfizer-BioNTech coronavirus jab have been reported by Bartlett Regional Hospital in Juneau over the past two days.

“A second staff member experienced eye puffiness, light headedness, and scratchy throat ten minutes after being injected with the vaccine today. His reaction was not considered anaphylaxis,” the hospital said in a statement.

The affected worker received antihistamine shots immediately and “felt completely back to normal” an hour after the incident. It remained unclear whether he has had a history of allergies or not.

Also on rt.com Pfizer to assess report about ‘potential serious allergic reaction’ to Covid-19 vaccine after Alaska health worker is hospitalized

The first case of allergic reaction to the vaccine occurred on Tuesday, when a health worker with no previous history of allergies or adverse reaction to vaccine was affected. The worker’s reaction to the vaccine was described by the hospital as “serious but not life threatening.”

“After ten minutes, the Bartlett health care worker showed signs of an anaphylactic reaction, with increased heartbeat, shortness of breath and skin rash and redness,” the hospital stated.

Both incidents have been reported by the hospital to the CDC’s Vaccine Adverse Event Reporting System (VAERS) database. On Wednesday, Pfizer told RT it was “working with local health authorities” and was accessing the first case of adverse reaction to the vaccine on US soil.

Also on rt.com VP Pence says he’ll get coronavirus jab ‘in the days ahead’ while urging ‘confidence’ in new vaccines despite speedy approval

Several cases of allergic reactions to the Pfizer-BioNTech jab were reported earlier this month by the UK, which also began mass-vaccination after approving the jab earlier this month. Multiple UK health workers have suffered anaphylactic shock after receiving a jab, yet, most of them appeared to have a history of allergies. One woman, for instance, was said to be allergic to certain medication, while another had a history of allergies to eggs. The vaccine's manufacturer, for its part, insisted that the jab contains zero egg-related ingredients in its formula.

Think your friends would be interested? Share this story!

Dear readers and commenters,

We have implemented a new engine for our comment section. We hope the transition goes smoothly for all of you. Unfortunately, the comments made before the change have been lost due to a technical problem. We are working on restoring them, and hoping to see you fill up the comment section with new ones. You should still be able to log in to comment using your social-media profiles, but if you signed up under an RT profile before, you are invited to create a new profile with the new commenting system.

Sorry for the inconvenience, and looking forward to your future comments,

RT Team.

Podcasts